Flash Flood, Linn
- When
- July 30, 7:50 AM CST to 11:50 AM CST
- Where
- Linn County, 2 mi S of Parker
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.301, -95.000
One foot of water was reported over County Road 1077.
A thunderstorm with heavy rain caused flash flooding near Parker Kansas July 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A thunderstorm with heavy rain caused flash flooding near Parker Kansas July 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jul 30, 5:29 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 629 AM CDT MON JUL 30 2007 .DISCUSSION... 310 AM CDT MON... CONTINUED MESSY UPPER AIR PATTERN OVER THE CNTRL CONUS WITH CUTOFF LOW PRESSURE RETROGRADING SW OVER SERN NM...AND RIDGE AXIS EXTENDING FROM THE CNTRL ROCKIES THROUGH THE NRN PLAINS. IN BETWEEN...SEVERAL WEAKLY DEFINED CONVECTIVELY ENHANCED VORTICITY CENTERS MEANDER RATHER AIMLESSLY FROM CNTRL NEBRASKA THROUGH SWRN MISSOURI. IN THE LOW LEVELS...PERSISTENT BOUNDARY REMAINS STRUNG FROM SRN MISSOURI THROUGH ERN COLORADO...AND HAS BEEN THE FOCUS FOR POOLING MOISTURE AND ENHANCED LIFT. BOTH IR AND FOG CHANNEL SATELLITE IMAGERY INDICATES A SOMEWHAT DRIER AIRMASS MAKING MINOR INROADS ACROSS THE NRN QUARTER OF MISSOURI. BOUNDARY ACROSS CNTRL KANSAS SHOULD CONTINUE TO PERCOLATE WITH DEEPER CONVECTION AS 20-30KT LLJ FEEDS RICHER MOISTURE NWD. MODELS ALSO INDICATE RATHER ROBUST ISENTROPIC LIFT IN THE 305K-310K LAYER THROUGH THE MORNING HOURS. MODEL ISENTROPIC ANALYSIS INDICATES LIFT PROGRESSING FURTHER NORTH OF BOUNDARY WITH TIME...AND THIS TREND APPEARS REFLECTED WELL IN BOTH THE GFS AND NAM-WRF QPF FIELDS. BIGGEST QUESTION IS HOW FAR EAST CAN THIS PRECIPITATION FIELD SURVIVE...AND HOW MUCH ADDITIONAL CONVECTIVE DEVELOPMENT WILL OCCUR WITH HEATING THIS AFTERNOON. AGAIN TONIGHT...GFS SEEMS TO HAVE THE BEST HANDLE ON THE SITUATION...AND WILL FOLLOWS ITS LEAD ALONG WITH PERSISTENCE TRENDS OF GREATEST PRECIP CHANCES REACHING/DEVELOPING ALONG THE STATE LINE. HOWEVER...GIVEN A VIRTUALLY UNCAPPED ATMOSPHERIC PROFILE AND THICK MOISTURE BACKING WEST INTO THE BOUNDARY...CANNOT TOTALLY RULE OUT A THUNDERSTORM JUST ABOUT ANYWHERE WEST OF US-65 THIS AFTERNOON. MODELS SEEM TO TREND TOWARDS A DRIER FORECAST PAST THIS EVENING AS DEEPER ELY FLOW DEVELOPS OVER MOST OF THE AREA...AND LOW LEVEL BOUNDARY BECOMES WASHED OUT AS LEE TROUGHING TO THE WEST MIXES FROM ALOFT. HOWEVER...GIVEN THE CHAOTIC PATTERN ALOFT...NOT CONFIDENT IN PORTRAYING A TOTALLY DRY FORECAST...ESPECIALLY FOR POINTS IN THE FAR SWRN CWA. HAVE TRENDED DRIER AND WARMER BY MIDWEEK ALONG THE LINES OF THE GFS DEPICTION. 21 && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD AT ALL TERMINALS. BULK OF THE SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO STAY JUST TO THE SOUTHWEST OF THE KANSAS CITY METRO AREA AS THE WEAK SFC-850MB BOUNDARY REMAINS ANCHORED. HOWEVER HIT AND MISS TYPE SHOWERS AND ISOLATED THUNDERSTORMS COULD FORM JUST ABOUT ANYWHERE UP AND DOWN THE MO/KS STATE LINE THIS AFTERNOON...AS THE AIRMASS BECOMES MORE TROPICAL. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 548 AM CDT MON JUL 30 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 548 AM CDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS WAS MOVING THROUGH EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI...GENERALLY ALONG AND SOUTH OF A LINE FROM ADRIAN TO PAOLA. LOCALLY HEAVY RAINFALL IS POSSIBLE WITHIN THIS AREA...THOUGH WIDESPREAD FLOODING IS NOT EXPECTED. ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE AGAIN THIS AFTERNOON...GENERALLY SOUTH AND WEST OF A LINE FROM CLINTON TO KANSAS CITY TO ROCKPORT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOR ANTICIPATED. 21
The Pleasant Hill radar (KEAX), 85 km away, was scanning. The volume nearest the first event began at 13:49 UTC.
1 flash flood. Local standard time, as filed.
One foot of water was reported over County Road 1077.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49754.